Alert archive / Colorado / Wind Advisories in 2007

Wind Advisory 7, NWS Grand Junction, CO

October 4, 20074 counties in Utah; 13 counties in Colorado

NWS Grand Junction, CO issued this wind advisory at Oct 4, 2007, 3:30 PM MDT for 4 counties in Utah; 13 counties in Colorado. It took effect at Oct 5, 2007, 12:00 PM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 4, 2007, 3:30 PM MDT (21:30 UTC)
In effect from
Oct 5, 2007, 12:00 PM MDT
Expired
Oct 5, 2007, 8:17 PM MDT
In force
8 hr
Issued by
NWS Grand Junction, CO

Counties Delta County, CO, Dolores County, CO, Eagle County, CO, Garfield County, CO, Gunnison County, CO, Mesa County, CO, Moffat County, CO, Montezuma County, CO, Montrose County, CO, Pitkin County, CO, Rio Blanco County, CO, Routt County, CO, San Miguel County, CO, Daggett County, UT, Grand County, UT, San Juan County, UT, Uintah County, UT

The radar

The Grand Junction radar (KGJX), 9 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 9.5 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2007-10-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2007-10-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2584 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KGJT 042130
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
330 PM MDT THU OCT 4 2007

COZ001-002-005>008-011-020-021-UTZ022-027-029-051045-
/O.NEW.KGJT.WI.Y.0007.071005T1800Z-071006T0300Z/
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-SOUTHEAST UTAH-ARCHES/GRAND FLAT-
CANYONLANDS/NATURAL BRIDGES-
INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN...
MEEKER...STEAMBOAT SPRINGS AND VICINITY...GRAND JUNCTION...
FRUITA...PALISADE...RIFLE...SILT...PARACHUTE...MESA...
GLENWOOD SPRINGS...EAGLE...CARBONDALE...CEDAREDGE...DELTA...
HOTCHKISS...MONTROSE...GATEWAY...NUCLA...CORTEZ...DOVE CREEK...
MANCOS...BLANDING...BLUFF...MEXICAN HAT...MOAB...CASTLE VALLEY...
THOMPSON SPRINGS
330 PM MDT THU OCT 4 2007

...WIND ADVISORY IN EFFECT FROM 12 PM TO 9 PM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 12 PM TO 9 PM MDT FRIDAY. 

STRONG AND GUSTY SOUTHWEST WINDS...AHEAD OF A COLD FRONT MOVING
EASTWARD ACROSS UTAH...WILL CONTINUE OVER THE LOWER ELEVATIONS OF
WESTERN COLORADO AND SOUTHEAST UTAH FRIDAY AFTERNOON AND EVENING.
WIND SPEEDS RANGING FROM 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH
WILL BE COMMON. WINDS WILL DECREASE LATE IN THE EVENING AS
TEMPERATURES DROP AND INVERSIONS BEGIN TO FORM.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH WITH FREQUENT GUSTS IN
EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

UTZ023-025-051045-
/O.NEW.KGJT.WI.Y.0007.071005T1800Z-071006T0300Z/
EASTERN UINTA MOUNTAINS-TAVAPUTS PLATEAU-
INCLUDING THE CITIES OF...MANILA...DUTCH JOHN
330 PM MDT THU OCT 4 2007

...WIND ADVISORY IN EFFECT FROM 12 PM TO 9 PM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 12 PM TO 9 PM MDT FRIDAY. 

STRONG AND GUSTY SOUTHWEST WINDS...AHEAD OF A COLD FRONT MOVING
EASTWARD ACROSS UTAH...WILL CONTINUE OVER THE HIGHER ELEVATIONS OF
NORTHEAST UTAH FRIDAY AFTERNOON AND EVENING. WIND SPEEDS RANGING
FROM 25 TO 40 MPH WITH GUSTS TO AROUND 60 MPH WILL BE COMMON.
WINDS WILL DECREASE LATE IN THE EVENING AS TEMPERATURES DROP AND
INVERSIONS BEGIN TO FORM.

A WIND ADVISORY MEANS THAT WINDS OF 40 MPH WITH FREQUENT GUSTS IN
EXCESS OF 60 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NL
3 follow-up statements
000 
WWUS75 KGJT 051011
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
411 AM MDT FRI OCT 5 2007

COZ001-002-005>008-011-020-021-UTZ022-027-029-052200-
/O.CON.KGJT.WI.Y.0007.071005T1800Z-071006T0300Z/
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-SOUTHEAST UTAH-ARCHES/GRAND FLAT-
CANYONLANDS/NATURAL BRIDGES-
INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN...
MEEKER...STEAMBOAT SPRINGS AND VICINITY...GRAND JUNCTION...
FRUITA...PALISADE...RIFLE...SILT...PARACHUTE...MESA...
GLENWOOD SPRINGS...EAGLE...CARBONDALE...CEDAREDGE...DELTA...
HOTCHKISS...MONTROSE...GATEWAY...NUCLA...CORTEZ...DOVE CREEK...
MANCOS...BLANDING...BLUFF...MEXICAN HAT...MOAB...CASTLE VALLEY...
THOMPSON SPRINGS
411 AM MDT FRI OCT 5 2007

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING. 

STRONG AND GUSTY SOUTHWEST WINDS...AHEAD OF A COLD FRONT MOVING
EASTWARD ACROSS UTAH...WILL CONTINUE OVER THE LOWER ELEVATIONS OF
WESTERN COLORADO AND SOUTHEAST UTAH THIS AFTERNOON AND EVENING.
WIND SPEEDS RANGING FROM 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH
WILL BE COMMON. WINDS WILL DECREASE LATE IN THE EVENING AS
TEMPERATURES DROP AND INVERSIONS BEGIN TO FORM.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH WITH FREQUENT GUSTS IN
EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

UTZ023-025-052200-
/O.CON.KGJT.WI.Y.0007.071005T1800Z-071006T0300Z/
EASTERN UINTA MOUNTAINS-TAVAPUTS PLATEAU-
INCLUDING THE CITIES OF...MANILA...DUTCH JOHN
411 AM MDT FRI OCT 5 2007

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING. 

STRONG AND GUSTY SOUTHWEST WINDS...AHEAD OF A COLD FRONT MOVING
EASTWARD ACROSS UTAH...WILL CONTINUE OVER THE HIGHER ELEVATIONS
OF NORTHEAST UTAH THIS AFTERNOON AND EVENING. WIND SPEEDS RANGING
FROM 25 TO 40 MPH WITH GUSTS TO AROUND 60 MPH WILL BE COMMON.
WINDS WILL DECREASE LATE IN THE EVENING AS TEMPERATURES DROP AND
INVERSIONS BEGIN TO FORM.

A WIND ADVISORY MEANS THAT WINDS OF 40 MPH WITH FREQUENT GUSTS IN
EXCESS OF 60 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
000 
WWUS75 KGJT 052152
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
352 PM MDT FRI OCT 5 2007

COZ001-002-005>008-011-020-021-UTZ022-027-029-060300-
/O.CON.KGJT.WI.Y.0007.000000T0000Z-071006T0300Z/
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-SOUTHEAST UTAH-ARCHES/GRAND FLAT-
CANYONLANDS/NATURAL BRIDGES-
INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN...
MEEKER...STEAMBOAT SPRINGS AND VICINITY...GRAND JUNCTION...
FRUITA...PALISADE...RIFLE...SILT...PARACHUTE...MESA...
GLENWOOD SPRINGS...EAGLE...CARBONDALE...CEDAREDGE...DELTA...
HOTCHKISS...MONTROSE...GATEWAY...NUCLA...CORTEZ...DOVE CREEK...
MANCOS...BLANDING...BLUFF...MEXICAN HAT...MOAB...CASTLE VALLEY...
THOMPSON SPRINGS
352 PM MDT FRI OCT 5 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

STRONG AND GUSTY SOUTHWEST WINDS...AHEAD OF A COLD FRONT MOVING
EASTWARD ACROSS UTAH...WILL CONTINUE OVER THE LOWER ELEVATIONS OF
WESTERN COLORADO AND SOUTHEAST UTAH THIS AFTERNOON AND EVENING.
WIND SPEEDS RANGING FROM 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH
WILL BE COMMON. WINDS WILL DECREASE LATE IN THE EVENING AS
TEMPERATURES DROP AND INVERSIONS BEGIN TO FORM.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH WITH FREQUENT GUSTS IN
EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

UTZ023-025-060300-
/O.CON.KGJT.WI.Y.0007.000000T0000Z-071006T0300Z/
EASTERN UINTA MOUNTAINS-TAVAPUTS PLATEAU-
INCLUDING THE CITIES OF...MANILA...DUTCH JOHN
352 PM MDT FRI OCT 5 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

STRONG AND GUSTY SOUTHWEST WINDS...AHEAD OF A COLD FRONT MOVING
EASTWARD ACROSS UTAH...WILL CONTINUE OVER THE HIGHER ELEVATIONS
OF NORTHEAST UTAH THIS AFTERNOON AND EVENING. WIND SPEEDS RANGING
FROM 25 TO 40 MPH WITH GUSTS TO AROUND 60 MPH WILL BE COMMON.
WINDS WILL DECREASE LATE IN THE EVENING AS TEMPERATURES DROP AND
INVERSIONS BEGIN TO FORM.

A WIND ADVISORY MEANS THAT WINDS OF 40 MPH WITH FREQUENT GUSTS IN
EXCESS OF 60 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

CUOCO
000 
WWUS75 KGJT 060217
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
817 PM MDT FRI OCT 5 2007

COZ001-002-005>008-011-020-021-UTZ022-023-025-027-029-060330-
/O.CAN.KGJT.WI.Y.0007.000000T0000Z-071006T0300Z/
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-SOUTHEAST UTAH-
EASTERN UINTA MOUNTAINS-TAVAPUTS PLATEAU-ARCHES/GRAND FLAT-
CANYONLANDS/NATURAL BRIDGES-
INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN...
MEEKER...STEAMBOAT SPRINGS AND VICINITY...GRAND JUNCTION...
FRUITA...PALISADE...RIFLE...SILT...PARACHUTE...MESA...
GLENWOOD SPRINGS...EAGLE...CARBONDALE...CEDAREDGE...DELTA...
HOTCHKISS...MONTROSE...GATEWAY...NUCLA...CORTEZ...DOVE CREEK...
MANCOS...BLANDING...BLUFF...MEXICAN HAT...MANILA...DUTCH JOHN...
MOAB...CASTLE VALLEY...THOMPSON SPRINGS
817 PM MDT FRI OCT 5 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS CANCELLED THE
WIND ADVISORY. 

WINDS HAVE DIMINISHED AND ARE NO LONGER EXPECTED TO REACH ADVISORY
CRITERIA.

$$

CUOCO

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before this wind advisory went out at Oct 4, 3:07 AM MDT, 12 hours 23 minutes earlier.

Area forecast discussion, Oct 4, 3:07 AM MDT, 12 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
307 AM MDT THU OCT 4 2007

.SHORT TERM (TODAY THROUGH FRIDAY NIGHT)...
ANOTHER SIGNIFICANT PATTERN CHANGE ON THE HORIZON FOR THE FORECAST
AREA AS PACIFIC ENERGY DIVES SOUTH...CARVING OUT ANOTHER LONG WAVE
TROUGH ACROSS THE WESTERN U.S.

FOR TODAY...INCREASING MID AND HIGH LEVEL MOISTURE WILL SPREAD
ACROSS THE SOUTHERN ZONES THIS MORNING...WITH A SERIES OF WEAK
DISTURBANCES RIDING NORTHEAST INTO THE FOUR CORNERS. MODELS
GENERATING QUITE A BIT OF QPF ACROSS THE SOUTHERN PORTIONS OF THE
FORECAST AREA LATE TODAY...ALTHOUGH THIS INITIAL SURGE IS LIKELY
OVERDONE...WITH WAA PATTERN IN PLACE. AS A RESULT...WL DOWNPLAY
POPS A BIT FOR LATER TODAY...WITH AN INCREASE THIS EVENING AS
AIRMASS DESTABILIZES WITH THE ARRIVAL OF A SLIGHTLY STRONGER WAVE
THIS EVENING.

TONIGHT...COOLING ALOFT ASSOCIATED WITH FALLING HEIGHTS AND
SOUTHERN MOISTURE TAP WL KEEP CONVECTION ROLLING THROUGH THE NIGHT.
BULK OF ACTIVITY WILL BE CONFINED TO LOCATIONS SOUTH OF INTERSTATE
70. TEMPS WL BE ON THE MILD SIDE WITH CLOUD COVER AND ENHANCED
DRAINAGE WINDS IN PLACE. GRADIENTS REMAIN TIGHT WITH GUSTY MOUNTAIN
WINDS EXPECTED THROUGH THE NIGHT.

FRIDAY...THE WEST COAST TROUGH DIGS INTO THE WESTERN GREAT BASIN
WITH DEEP SOUTHERLY FLOW DEVELOPING. EXPECTED A FEW MORNING
SHOWERS...FOLLOWED BY DRYING AS MOISTURE GETS WRAPPED UP INTO THE
DEVELOPING LOW IN THE BASE OF THE TROUGH. BREEZY TO WINDY DAY ON TAP.
WARM DAY IN STORE...AND HAVE SIDED WITH THE WARMER MAV MOS NUMBERS.

FRIDAY NIGHT...MAIN TROUGH SLIDES EASTWARD WITH DEEPER MOISTURE
PLUME SHIFTING ACROSS EASTERN UTAH AND EXTREME WESTERN COLORADO.
THIS WILL GET THE PRECIPITATION MACHINE GOING AS STRONG JET WRAPS
AROUND THE BASE OF THE TROUGH AND INTO THE AREA. DEEP INSTABILITY...
JET ENERGY AND PLENTY OF MOISTURE WILL LEAD TO SOME DECENT QPF
AMOUNTS. COLDER AIR ALSO ARRIVES LATE...WITH SNOW LEVELS EXPECTED
TO FALL LATE IN THE NIGHT. NO MAJOR CLEARING ANTICIPATED OVERNIGHT...
SO LOWS NOT EXPECTED TO TUMBLE. AS A RESULT...WL SIDE WITH MOS
NUMBERS.

.LONG-TERM...SATURDAY THROUGH WEDNESDAY...
CONSISTENCY STILL VERY GOOD INTO SAT WITH THE HANDLING OF THE LOW
PRESSURE SYSTEM AS IT MOVES OVER THE AREA. HOWEVER DIFFERENCES
APPEAR IN HOW THE SYSTEM EJECTS TO THE NORTHEAST.

BY THE BEGINNING OF THE PERIOD...THE STORM WILL BE WELL ESTABLISHED
OVER THE AREA WITH THE COLD FRONT SITUATED ROUGHLY ALONG THE CO/UT
BORDER SAT MORNING. THE UPPER JET WILL BE SITUATED PRETTY MUCH ON TOP
OF...AND PARALLEL TO THIS SURFACE FRONT THROUGH THE DAY...RESULTING
IN ENHANCED PCPN. DYNAMICS AND INSTABILITY WILL BE GOOD THROUGH SAT
NIGHT AS THE UPPER TROUGH MOVES OVER. THE GFS STILL THE SLOWEST AND
DEEPEST WITH THE CLOSED LOW AND TAKES THE LOW CENTER AND COLD CORE
OVER THE SOUTHERN PORTION OF THE FORECAST AREA SAT NIGHT. THE EC IS
SIMILAR BUT JUST A LITTLE FARTHER NORTH AND A LITTLE FASTER. WITH
EITHER FORECAST...EXPECT A SIGNIFICANT PCPN EVENT WITH WINTER HILITES
PROBABLE AS SEVERAL INCHES OF SNOW IS EXPECTED BY EARLY SUN. SNOW
LEVELS SHOULD DROP TO THE LOWEST WE HAVE SEEN THIS SEASON SO FAR...
AROUND 5000 FT NORTH AND 7000 FT SOUTH.

BY SUNDAY MODEL DIFFERENCES GROW AS THE ECMWF IS STILL FASTER
EJECTING THE SYSTEM TO THE NORTHEAST. THE GFS DOES SHOW SOME DRYING
IN THE SOUTHWEST...BUT KEEPS GOOD WRAP AROUND GOING THROUGH THE DAY.
IN FACT MEX GUIDANCE VALUES KEEP A LITTLE WRAP AROUND PCPN THROUGH
MON OVER THE NORTH.

THE BIG QUESTION FOR THIS FORECAST WILL BE HOW SOON THE STORM MOVES
OUT. FOR NOW HAVE MADE FEW CHANGES TO THE FORECAST WITH ACTIVITY
DIMINISHING OVER THE LOWER VALLEYS OF THE SOUTHWEST SAT NIGHT. THIS
MAY BE TOO SOON IF THE GFS VERIFIES...BUT THE GFS DOES SHOW SOME
DRYING OVER THE SOUTHWEST DURING THAT TIME FRAME. ACTIVITY WILL
CONTINUE TO DECREASE FROM THE WEST AND SOUTHWEST THROUGH THE
REMAINDER OF THE WEEKEND WITH LIGHT SNOW HOLDING ON LONGEST OVER THE
NORTHERN DIVIDE. HAVE LEFT THE LOW POPS THERE THROUGH MON FOR THE
POSSIBLE WRAP AROUND.

TEMPS WILL SHOW A RELATIVELY SMALL DIURNAL SWING AS LONG AS CLOUDS
AND PCPN CONTINUE.  BUT ONCE THE SKIES CLEAR...TEMPS WILL PLUMMET.
SO FAR GUIDANCE DOES NOT SHOW BELOW FREEZING TEMPS IN THE LOWER
WESTERN VALLEYS...BUT FREEZE WARNINGS MAY BE NEEDED FOR MON AND
POSSIBLE TUE MORNINGS.

BY TUE FLAT RIDGING WILL DEVELOP OVER THE REGION AND ZONAL FLOW WILL
BRING A WARMING TREND THROUGH WED.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH MIDDAY...WITH ISOLATED TO WIDELY
SCATTERED THUNDERSTORMS DEVELOP THIS AFTERNOON OVER SOUTHWEST
COLORADO AND SOUTHEAST UTAH. THESE STORMS WILL BE CAPABLE OF
GENERATING LOCALIZED MVFR CEILINGS AND VISIBILITIES WITH WIND GUSTS
TO 40 MPH ALONG WITH DANGEROUS LIGHTNING. STRONG WINDS WILL ALSO BE
RETURNING THE THE AREA...ESPECIALLY ON FRIDAY AS ANOTHER STORM
SYSTEM DIGS INTO THE GREAT BASIN.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...NONE.
.UT...NONE.

SHORT TERM...JDC
LONG TERM....EH
AVIATION.....JDC
Hazardous weather outlook, Oct 4, 5:45 AM MDT, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
545 AM MDT THU OCT 4 2007

COZ001>014-017>023-UTZ022>025-027>029-051145-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
545 AM MDT THU OCT 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND FEW THUNDERSTORMS WILL DEVELOP OVER THE FOUR
CORNERS REGION THIS AFTERNOON AND SPREAD NORTH ACROSS THE
AREA TONIGHT. LOCALLY HEAVY RAIN...ERRATIC WIND GUSTS TO 50 MPH...
SMALL HAIL AND DEADLY LIGHTNING WILL ACCOMPANY THE STRONGER
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE CHANCE OF THUNDERSTORMS...WITH VALLEY RAIN SHOWERS AND MOUNTAIN
RAIN AND SNOW SHOWERS...WILL INCREASE OVER THE AREA ON FRIDAY AND
THROUGH THE WEEKEND. SEVERAL INCHES OF SNOW ARE POSSIBLE OVER THE
HIGHER MOUNTAIN PASSES THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

JDC/EH

The office that day

Everything else NWS Grand Junction, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 4, 5:30 PM MDTSevere Thunderstorm WarningGJTMesa45 min

Nearby

Wind Advisories in Colorado, 2007Wind Advisories in Utah, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.